MAUDE Adverse Event Report: MOTIVA USA LLC MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID; MOTIVA IMPLANTS

MOTIVA USA LLC MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID; MOTIVA IMPLANTS
Catalog Number ERSD-285Q
Medical Device Problem Codes Break (1069); Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 11/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The rupture was discovered during the explantation surgery, and the explantation was caused by a capsular contracture.No patient demographics, such as age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
The most common overall indication for reoperation is capsular contracture.(handel, 2006).Breast prostheses are no different from any foreign material implanted into the human body in the sense of triggering a protective immune reaction from the host.This ¿foreign body response¿ (fbr) is universal and ideally removes or otherwise surrounds the ¿irritant material¿ with fibrous tissue to prevent unwanted immune sequelae.A capsule around a breast implant is, therefore, a necessary mechanism of body defense, but if excessive it can lead to pain and deformity of the breast (steiert, et al., 2013)."a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128.).¿it is imperative that careful planning and exacting surgical technique are used to reduce iatrogenic damage of implants during primary placement and subsequent reoperations.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed to determine if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable on the section of surgical precautions as follows: ¿capsular contracture occurs when the capsule tightens and squeezes the implant.This can cause the implant to turn rigid (from slightly firm to quite hard) and the firmest ones can cause varying degrees of discomfort, pain, and palpability.In addition to the firmness, capsular contracture can result in a deformed breast, visible surface wrinkling and/or displacement of the implant.Detection of breast cancer by mammography may also be a more difficult.Capsular contracture may be more common following infection, hematoma, and seroma, and the chance of it happening may increase over time.Capsular contracture is a risk factor for implant rupture, and it is the most common reason for reoperation in augmentation and reconstruction patients.Patients should also be advised that additional surgery might be needed in cases where pain and/or firmness are severe (baker grades iii or iv) and that capsular contracture may happen again after additional surgeries.Correction of capsular contracture may require surgical removal or release of the capsule, or removal and possible replacement of the implant itself." ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Also, a complete review of the dhr was carried out, no deviation was found in the process, so it is established that there is no evidence of a relationship between the event and the manufacturing process.
 
Additional Manufacturer Narrative
There were a relationship between the reported event and the reported rupture.The initial visual inspection found a rupture for the device for s/n (b)(6).Microscope inspection showed trace marks in the shell consistent with those of a sharp instrument reproduced in our laboratory, this is distinct from the pattern resulting from a spontaneous tear in the shell of the implant.Elongation tests confirmed the shell complied with the international specification standards.Additionally, we could not confirmed a capsular contracture due to the clinical evidence related to the capsular contracture has not been provided.A complete review of the dhr for lot was carried out, no deviation was found in the manufacturing process.Review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.In conclusion, it was determined that a probable cause for the rupture reported was a cut resulting from a sharp instrument used which could have weakened the shell.Establishment labs will continue to monitor for similar complaints/trends.

Brand Name
MOTIVA ERGONOMIX ROUND SILKSURFACE WITH QID
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
MOTIVA USA LLC
125 east de la guerra street
santa barbara CA 93101
Manufacturer (Section G)
ESTABLISHMENT LABS S.A
building b-25, coyol free zone
alajuela
Manufacturer Contact
susana hidalgo
125 east de la guerra street
santa barbara, CA 93101
8003554164
MDR Report Key20855827
Report Number3012883202-2024-00183
Device Sequence Number15663256
Product Code FTR
UDI-Device Identifier07445161012159
UDI-Public(01)07445161012159(11)210205(17)260205
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2026
Device Catalogue NumberERSD-285Q
Device Lot Number21015214
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale